Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 10, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 26, 2010, 3:08 AM CDT for 18 counties in Kansas. It took effect at Mar 26, 2010, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 3:08 AM CDT (08:08 UTC)
- In effect from
- Mar 26, 2010, 11:00 AM CDT
- Expired
- Mar 26, 2010, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS73 KDDC 260808 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 308 AM CDT FRI MAR 26 2010 ...STRONG SOUTH WINDS TO DEVELOP OVER SOUTHWEST KANSAS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE ROCKIES TODAY. AS PRESSURES FALL OVER SOUTHEAST COLORADO AND STRONGER WINDS ALOFT MIX DOWN...SOUTH WINDS WILL DEVELOP THIS MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 40 MPH BY THIS AFTERNOON. WINDS WILL REMAIN BREEZY BUT DROP BELOW ADVISORY CRITERIA AFTER SUNSET. KSZ030-031-044>046-063>066-076>080-086>089-261500- /O.NEW.KDDC.WI.Y.0010.100326T1600Z-100327T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 308 AM CDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. WINDS WILL DECREASE BELOW ADVISORY LEVELS AFTER SUNSET. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ WRIGHT
3 follow-up statements
319 WWUS73 KDDC 261206 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 706 AM CDT FRI MAR 26 2010 ...STRONG SOUTH WINDS TO DEVELOP OVER SOUTHWEST KANSAS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE ROCKIES TODAY. AS PRESSURES FALL OVER SOUTHEAST COLORADO AND STRONGER WINDS ALOFT MIX DOWN...SOUTH WINDS WILL DEVELOP THIS MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 40 MPH BY THIS AFTERNOON. WINDS WILL REMAIN BREEZY BUT DROP BELOW ADVISORY CRITERIA AFTER SUNSET. KSZ030-031-044>046-063>066-076>080-086>089-262015- /O.CON.KDDC.WI.Y.0010.100326T1600Z-100327T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 706 AM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. WINDS WILL DECREASE BELOW ADVISORY LEVELS AFTER SUNSET. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ 18
602 WWUS73 KDDC 262014 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT FRI MAR 26 2010 ...STRONG WINDS OVER SOUTHWEST KANSAS TODAY AND AGAIN TOMORROW... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TONIGHT. SURFACE LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL BRING A TIGHT PRESSURE GRADIENT TO WESTERN KANSAS. THIS...ALONG WITH THE MIXING OF HIGHER WINDS ALOFT DOWN TO THE SURFACE...WILL BRING STRONG WINDS THROUGH SUNSET FRIDAY. THE WINDS WILL REMAIN BREEZY OVERNIGHT...BUT SHOULD DROP BELOW ADVISORY CRITERIA FOR MUCH OF THE AREA. THE UPPER SYSTEM AND THE SURFACE LOW WILL BEGIN TO MOVE EASTWARD TONIGHT. THE PRESSURE GRADIENT WILL REMAIN TIGHT ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM. WINDS WILL BECOME VERY STRONG LATE TONIGHT AND THROUGH TOMORROW...ALTHOUGH FROM A NORTHERLY DIRECTION. KSZ030-031-044>046-063>066-076>080-086>089-270415- /O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ /O.CON.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 314 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DECREASING AROUND SUNSET. WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT...AND INCREASE TO EVEN STRONGER LEVELS BY TOMORROW MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH SUNSET. SPEEDS WILL DROP DOWN OVERNIGHT INTO THE 15 TO 25 MPH RANGE. BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && $$ KSZ061-062-074-075-084-085-270415- /O.NEW.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 314 PM CDT FRI MAR 26 2010 /214 PM MDT FRI MAR 26 2010/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. * WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY BEFORE BEGINNING TO DECREASE IN THE EVENING. * NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-081-090-270415- /O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ SCOTT-PRATT-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE... KIOWA...SUN CITY 314 PM CDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. * NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH DURING THE DAY ON SATURDAY. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
922 WWUS73 KDDC 270003 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 703 PM CDT FRI MAR 26 2010 ...STRONG WINDS EXPECTED AGAIN LATE OVERNIGHT AND SATURDAY... .LOW PRESSURE WILL STRENGTHEN OVER THE SOUTHERN AND CENTRAL HIGH PLAINS OVERNIGHT. STRONG NORTH WINDS WILL DEVELOP AROUND MIDNIGHT NEAR THE COLORADO LINE, AND EXPAND INTO CENTRAL KANSAS SATURDAY MORNING. KSZ030-031-044>046-063>066-076>080-086>089-270815- /O.EXP.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/ /O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 703 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE CURRENT WIND ADVISORY EXPIRED AT 7 PM CDT THIS EVENING. ANOTHER NEW WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH LATE TONIGHT...AND INCREASE SATURDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. * BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR THE POTENTIAL OF FLYING DEBRIS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061-062-074-075-084-085-270815- /O.CON.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 703 PM CDT FRI MAR 26 2010 /603 PM MDT FRI MAR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY. * WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY BEFORE BEGINNING TO DECREASE IN THE EVENING. * NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ043-081-090-270815- /O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/ SCOTT-PRATT-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE... KIOWA...SUN CITY 703 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. * NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH DURING THE DAY ON SATURDAY. * WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP UNSECURED ARTICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:51 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 26, 2:51 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 AM CDT FRI MAR 26 2010 .DISCUSSION... DAYS 1-2... OUR QUIET WEATHER PATTERN IS ABOUT TO TURN ACTIVE AGAIN AS THE NEXT PACIFIC SYSTEM ROLLS THROUGH THE ROCKIES AND INTO THE PLAINS. EVERYTHING IS CHALLENGING WITH THIS STORM, BUT SPENT THE MOST EFFORT ON THE POTENTIAL HAZARDS WITH THIS STORM, IE WIND AND THE POTENTIAL FOR THUNDERSTORMS. LATEST ANALYSIS SHOWS A RIDGE ALOFT MOVING INTO THE PLAINS WITH STRONG (130M) HGT RISES OVER THE CNTRL/SRN PLAINS. HOWEVER HGTS OVER THE NRN/CNTRL ROCKIES ARE BEGINNING TO FALL AS THE NEXT STORM COMES ASHORE OVER CNTRL CAL. THE SFC WINDS OVER SW KS HAVE BACKED TO SE WHICH IS INDICATIVE OF FALLING PRESSURES ALONG THE ROCKY MOUNTAIN FRONT. THE MODELS ARE IN AGREEMENT THAT MSLP WILL LITERALLY BOMB OUT OVER FAR SE COLORADO FROM NOW THROUGH THIS AFTERNOON AS THE UPR STORM DIGS INTO THE CNTRL ROCKIES. THE RAPIDLY INCREASING GRADIENT COUPLED WITH A 40KT+ LLJ AND DEEP MIXING WILL PRODUCE STRONG SOUTHERLY WINDS OVER SW KS TODAY. WILL BE ISSUING A WIND ADVISORY THROUGH THE MIDDLE OF MY FA STARTING AT 11AM AND GOING THROUGH 7PM. ALSO OF NOTE IS THE INCREASINGLY POTENTIAL FOR T-STORMS TO DEVELOP OVER SE CO AND MOVE INTO SW KS THIS EVENING. BY 03Z, LAPSE RATES AND INSTABILITY ARE SUFFICIENT FOR TSTORM DEVELOPMENT. IN FACT, PROFILES ARE RATHER IMPRESSIVE BUT LIMITED MOISTURE WILL KEEP THINGS FROM GETTING TOO EXCITING (IE NO SEVERE EXPECTED). BUT HAVE CONTINUED WITH AT LEAST ISOLD TS THROUGH THE EVENING HOURS, ESP OUT WEST. WITH STRONG SOUTHERLY FLOW, GOOD MIXING, AND A FAIR AMOUNT OF SUNSHINE TODAY, HIGHS SHOULD HAVE NO PROBLEM GETTING WELL INTO THE 60S, MAYBE TOUCHING 70. THE UPPER STORM CUTS OFF RIGHT OVER SW KS TONIGHT AND MOVES SLOWLY EAST THROUGH THE DAY TOMORROW. GIVEN THE TRACK, THINK THE HIGHEST THREAT FOR PRECIP WILL BE OVER MY NRN FA TONIGHT AND THEN AS WRAP AROUND DEVELOPS TOMORROW, ALL OF SW KS WILL HAVE ROUGHLY EQUAL CHANCES FOR PRECIP. SPEAKING OF WHICH, THIS STORM LOOKS EVEN WARMER NOW AND THUS HAVE REMOVED ANY MENTION OF SNOW. TONIGHT'S LOWS SHOULD BE PRETTY MILD AND TOMORROW'S HIGHS MUCH COOLER THAN TODAY. WIND ALSO LOOKS TO BE A SIGNIFICANT ISSUE TOMORROW, PROBABLY EVEN MORE SO THAN TODAY. WIND ADVISORY LOOKS LIKE A GIVEN FOR MUCH OF SW KS AND HIGH WIND WARNING CRITERIA COULD BE REACHED OVER THE WESTERN HALF. THE STORM WILL GRADUALLY EXIT TO THE EAST TOMORROW NIGHT WITH PRECIP ENDING AND WINDS DYING DOWN. -WRIGHT DAYS 3-7... THE WARMING TREND CURRENTLY IN THE GRIDS STILL LOOK ON TRACK NEXT WEEK. AM RELUCTANT TO GO MUCH COOLER THE LATEST GUIDANCE GIVEN PROGGED 85H AND 7H TEMPS BUT THERE DOES HOWEVER LOOK LIKE THERE WILL BE A CHANCE FOR A BRIEF COOL DOWN MID WEEK. ALL MODELS TO VARIOUS DEGREES MOVE AN UPPER LVL S/W TROF OUT OF THE ROCKIES AND INTO THE NORTHERN PLAINS WEDNESDAY. AS IT DOES A COOL FRONT WILL ATTEMPT TO DROP SOUTH INTO SW KS WHICH MAY BRIEFLY HALT THIS WARMING TREND...MAINLY IN THE NORTH. WITH THIS IN MIND HAVE BACKED OFF A FEW DEGREES IN THE NORTH FOR HIGHS ON WEDNESDAY BUT GIVEN THE WARM 85H TEMPS STILL PROGGED IN OUR SOUTHERN CWA WILL LEAVE TEMPS NEAR 80 DEGREES NEAR THE OKLAHOMA BORDER. BY LATE WEEK OUR NEXT UPPER LVL STORM SYSTEM WILL BEGIN TO MOVE ACROSS THE WRN CONUS. ALL MODELS CURRENTLY STRUGGLING WITH THE TRACK AND TIMING OF THIS NEXT SYSTEM BUT THEY ALL CONTINUE TO AGREE THAT UNTIL THIS NEXT SYSTEM CROSSES THE ROCKIES ABOVE NORMAL TEMPERATURES WILL CONTINUE FOR MOST OF OF WRN KS. && .AVIATION... WINDS WILL BE ON THE INCREASE LATER THIS MORNING AS +40KTS WINDS ALOFT BEGIN TO MIX DOWN TO THE SURFACE AFTER 16Z. THESE GUSTY WINDS WILL CONTINUE THROUGH AT 00Z BEFORE BEGINNING TO SUBSIDE. OVERNIGHT CLOUDS WILL THICKEN AND LOWER WITH A CHANCE OF SHRA BECOMING LIKELY AFTER SUNSET AT GCK AND HYS AND BY MIDNIGHT IN THE DDC AREA. ALSO WITH THE LLVL WAA DEVELOPING EARLY TONIGHT ALONG WITH SOME ELEVATED CAPES PROGGED FROM BUFKIT THERE MAY EVEN BE A FEW RUMBLES OF THUNDER EARLY IN THE PERIOD BEFORE THE STEADIER AND HEAVIER RAINS DEVELOP. AS THESE STEADIER AND HEAVIER RAINS DEVELOP WILL FOLLOW THE GFS AND NAM GUIDANCE IN LOWERING CIGS AFTER MIDNIGHT INTO THE IFR CATEGORY. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 42 47 37 / 0 70 80 30 GCK 67 40 44 34 / 0 80 80 20 EHA 66 37 43 34 / 20 60 60 10 LBL 68 42 46 35 / 0 60 70 20 HYS 65 40 44 36 / 0 80 80 30 P28 66 45 52 41 / 0 40 50 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ030-031-044>046-063>066-076>080-086>089. && FN34/18/18
Hazardous weather outlook, Mar 25, 3:27 AM CDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT THU MAR 25 2010 KSZ030-031-043>046-061>066-074>081-084>090-260830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 327 AM CDT THU MAR 25 2010 /227 AM MDT THU MAR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM WILL MOVE INTO THE ROCKIES ON FRIDAY AND OUT INTO THE PLAINS FRIDAY NIGHT AND SATURDAY. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE SYSTEM ON FRIDAY WITH EVEN STRONGER NORTH WINDS AS THE SYSTEM MOVES BY SATURDAY. WHILE HEAVY SNOW IS EXPECTED OVER COLORADO FRIDAY NIGHT AND SATURDAY...THIS SYSTEM LOOKS WARM ENOUGH FOR MOSTLY RAIN OVER KANSAS. THE EXCEPTION IS NEAR THE COLORADO BORDER WHERE WET SNOW MAY MIX IN SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:14 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.